Alert archive / Pennsylvania / Flash Flood Warnings in 2003
Flash Flood Warning 41, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 12, 2003, 8:47 PM EDT for Indiana County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2003, 8:47 PM EDT (00:47 UTC)
- Expired
- Jun 12, 2003, 11:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Indiana County, PA
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1375 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 130049 FFWPBZ PAC063-130345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 847 PM EDT THU JUN 12 2003 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... INDIANA COUNTY IN PENNSYLVANIA * UNTIL 1145 PM EDT * AT 847 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED HEAVY RAIN CONTINUES TO MOVE INTO THE COUNTY AND WILL BRING STREAMS AND CREEKS OUT OF THEIR BANKS. * OTHER LOCATIONS IN THE WARNING INCLUDE...CHEVY CHASE HEIGHTS... CLYMER...HOMER CITY AND LUCERNE MINES... <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 2:33 PM EDT, 6 hours 14 minutes earlier.
Area forecast discussion, Jun 12, 2:33 PM EDT, 6 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 233 PM EDT THU JUN 12 2003 SVR TSTM WATCH TIL 8PM FOR OUR EXTREME SE COUNTIES. CONCERNED ALSO WITH HEAVY RAIN TONIGHT. DEWPOINTS IN THE MID TO UPPER 60S. SHEAR IS MARGINAL. MOST OF AREA STAYED CLOUDY TODAY, BUT WE HAVE SEEN SOME BREAKS OVER THE SRN HALF OF CWA. SFC LOW ON THE INDIANA-OHIO BORDER AND SLOWLY MOVG ENE. BANDS OF HEAVY RAIN WITH EMBEDDED TSTMS EXPECTED TONIGHT IN ADVANCE OF COLD FRONT. FROPA FRIDAY MORNING. DURING THE DAY ON SATURDAY AND SATURDAY NIGHT LOW PASSES JUST TO OUR SOUTH. WE HAVE CONFINED PCPN TO COUNTIES SOUTH OF THE PA BORDER. ON SUNDAY HIGH PRESSURE BUILDS IN FROM THE NW. PIT 65 78 62 78 / 60 20 20 20 HLG 64 77 60 78 / 60 10 20 20 MGW 65 79 61 78 / 60 10 20 30 ZZV 65 77 60 78 / 60 10 20 20 PHD 65 77 60 78 / 60 10 20 20 FKL 62 74 58 75 / 60 30 20 20 DUJ 62 74 58 75 / 60 30 20 20 LBE 64 77 60 78 / 60 10 20 20 BTP 62 74 58 75 / 60 30 20 20 IDI 62 74 58 75 / 60 30 20 20 ODM 61 74 57 75 / 70 30 20 30 .PBZ... MD...SEVERE THUNDERSTORM WATCH FOR THIS AFTERNOON AND EVENING FOR ZONE MDZ001. OH...NONE. PA...SEVERE THUNDERSTORM WATCH FOR THIS AFTERNOON AND EVENING FOR ZONE PAZ032. WV...SEVERE THUNDERSTORM WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES WVZ023...WVZ041. RS
Hazardous weather outlook, Jun 12, 11:53 AM EDT, 8 hours 54 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-121730- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1153 AM EDT THU JUN 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY SHOWERS AND THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING. THERE IS A SLIGHT RISK THAT SOME OF THIS ACTIVITY COULD REACH SEVERE LEVELS. THE MAIN THREAT WILL BE DAMAGING WINDS AND VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Jun 12, 2:54 PM EDT, 5 hours 53 minutes before
WVZ041-121945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 254 PM EDT THU JUN 12 2003 ..SHOWERS AND THUNDERSTORMS WERE MOVING OVER PARTS OF TUCKER... SCATTERED SHOWERS AND SOME THUNDERSTORMS WERE MOVING ACROSS EASTERN TUCKER COUNTY...WEST VIRGINIA. ONE STORM WAS JUST SOUTH OF CANAAN HEIGHTS. THE STORMS WERE MOVING TO THE NORTHEAST AT 25 MPH. BE ALERT FOR HEAVY DOWNPOURS...OCCASIONAL LIGHTNING...AND BRIEF GUSTY WINDS.
Special weather statement, Jun 12, 3:12 PM EDT, 5 hours 35 minutes before
MDZ001-WVZ041-122030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 312 PM EDT THU JUN 12 2003 ...SHOWERS AND THUNDERSTORMS OVER TUCKER AND GARRETT COUNTIES... SCATTERED SHOWERS AND THUNDERSTORMS WERE MOVING ACROSS EASTERN TUCKER COUNTY WEST VIRGINIA AND GARRETT COUNTY MARYLAND. ONE STORM WAS NEAR KITZMILLER MARYLAND IN GARRETT COUNTY. THE STORMS WERE MOVING TO THE NORTHEAST AT 25 MPH. BE ALERT FOR HEAVY DOWNPOURS...OCCASIONAL LIGHTNING...AND BRIEF GUSTY WINDS. RAINFALL RATES OF AS MUCH AS ONE INCH PER HOUR ARE POSSIBLE.
Special weather statement, Jun 12, 5:31 PM EDT, 3 hours 16 minutes before
PAZ014-020>022-029-030-122245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 531 PM EDT THU JUN 12 2003 ...THUNDERSTORMS WERE MOVING ACROSS PORTIONS OF SOUTHWEST PENNSYLVANIA... THUNDERSTORMS HAD DEVELOPED OVER ALLEGHENY AND WASHINGTON COUNTIES. THE ACTIVE STORM WAS NEAR THE CITY OF PITTSBURGH...ANOTHER WAS NEAR CLAIRTON AND STILL ANOTHER EAST OF MCCANDLESS. THESE STORMS WERE MOVING TO THE NORTHEAST ABOUT 20 MPH. BE ALERT FOR VERY HEAVY RAIN OF ONE HALF TO THREE QUARTERS OF AN INCH IN A SHORT PERIOD. ALSO...WATCH OUT FOR FREQUENT DANGEROUS LIGHTNING AND GUSTY WINDS TO NEAR 35 MPH.
Special weather statement, Jun 12, 7:56 PM EDT, 51 minutes before
PAZ020-130100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 756 PM EDT THU JUN 12 2003 ...STRONG THUNDERSTORM TO MOVE THROUGH BEAVER COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM MOVING TOWARD THE NORTHEAST AND INTO SOUTHERN BEAVER COUNTY. THIS STORM SHOULD AFFECT THE KENDALL, ALIQUIPPA, AND FREEDOM AREAS BETWEEN 8:00 AND 9:00 PM. WINDS COULD GUST TO 45 MPH. HAIL AND FREQUENT LIGHTNING ARE ALSO POSSIBLE. AN INCH OR SO OF RAIN COULD FALL IN A SHORT PERIOD OF TIME, CAUSING WATER TO POND ON ROADS. WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS. STAY TUNED FOR UPDATES. REHAK
Special weather statement, Jun 12, 8:44 PM EDT, 3 minutes before
PAZ007-013-029-130215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 844 PM EDT THU JUN 12 2003 ...A LINE OF THUNDERSTORMS APPROACHING... NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE OF THUNDERSTORMS MOVING TOWARD EXTREME WESTERN PENNSYLVANIA FROM THE WEST. THIS LINE WILL MOVE THROUGH MERCER, LAWRENCE, BEAVER, AND WASHINGTON COUNTIES BETWEEN 8:45 AND 10:00 PM. WINDS MAY GUST TO 45 MPH WITH THIS LINE OF THUNDERSTORMS. WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS. STAY TUNED FOR UPDATES. REHAK
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:11 PM EDT | Flash Flood Warning | PBZ | Venango | 3 hr |
| Jun 12, 8:18 PM EDT | Flash Flood Warning | PBZ | Forest | 3 hr |
| Jun 12, 8:35 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 40 min |
| Jun 12, 9:03 PM EDT | Severe Thunderstorm Warning | PBZ | Butler | 57 min |
| Jun 12, 10:18 PM EDT | Flash Flood Warning | PBZ | Butler | 3 hr |
| Jun 12, 10:40 PM EDT | Flash Flood Warning | PBZ | Allegheny | 3 hr |
| Jun 12, 10:44 PM EDT | Flash Flood Warning | PBZ | Venango | 3 hr |
| Jun 12, 11:13 PM EDT | Flash Flood Warning | PBZ | Clarion | 3 hr |
| Jun 12, 11:24 PM EDT | Flash Flood Warning | PBZ | Armstrong | 4 hr |
| Jun 13, 1:24 AM EDT | Flash Flood Warning | PBZ | Forest | 4 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.